MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PT; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION PT; WIRE, GUIDE, CATHETER
Model Number 2779
Medical Device Problem Codes Detachment of Device or Device Component (2907); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 10/02/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a guidewire break occurred.A 185cm pt2 guidewire was selected for use in a cardiac procedure.However, the wire broke inside the patient's body.No attempt was made to remove the broken portion.It was noted that the broken guidewire did not travel or move through the artery after the brake occurred.The procedure was completed with another of the same device.No patient complications were reported and the patient's status was stable.
 
Additional Manufacturer Narrative
The device was returned for analysis.The guidewire returned inside of a hoop together with its original opened pouch.The guidewire was removed from the hoop without problems.Once the wire was inspected, it was found a section of the polymer tip was detached approximately at 183.3 cm from the proximal end.The detached section was not returned.The distal tip was found bent.A kinked section was found in the proximal end of the guidewire, located approximately at 0.8 cm from the proximal end.No more damages were found.
 
Event or Problem Description
It was reported that a guidewire break occurred.A 185cm pt2 guidewire was selected for use in a cardiac procedure.However, the wire broke inside the patient's body.No attempt was made to remove the broken portion.It was noted that the broken guidewire did not travel or move through the artery after the brake occurred.The procedure was completed with another of the same device.No patient complications were reported and the patient's status was stable.It was further reported that the pt2 guidewire was used for picc line purpose and was used for navigating.The guidewire broke near the clavicle.While trying to remove broken wire portion, wire was found near a side branch.The main branch flow remains ok, therefore it was not removed.
 
Event or Problem Description

Brand Name
PT
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9239566
Report Number2134265-2019-12551
Device Sequence Number16617557
Product Code DQX
UDI-Device Identifier08714729471189
UDI-Public08714729471189
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K030617
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/30/2020
Device Model Number2779
Device Catalogue Number2779
Device Lot Number0022867576
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/25/2019
Initial Date Received by Manufacturer 10/03/2019
Supplement Date Received by Manufacturer10/26/2019
11/19/2019
Initial Report FDA Received Date10/25/2019
Supplement Report FDA Received Date10/28/2019
11/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;